Alert archive / Mississippi / Flash Flood Watches in 2012
Flash Flood Watch 5, NWS Jackson, MS
NWS Jackson, MS issued this flash flood watch at Mar 22, 2012, 4:03 AM CDT for 21 counties in Mississippi. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2012, 4:03 AM CDT (09:03 UTC)
- Expired
- Mar 23, 2012, 5:18 AM CDT
- In force
- 25 hr
- Issued by
- NWS Jackson, MS
All 21 counties
Choctaw County, MS, Clarke County, MS, Clay County, MS, Covington County, MS, Forrest County, MS, Jasper County, MS, Jefferson Davis County, MS, Jones County, MS, Kemper County, MS, Lamar County, MS, Lauderdale County, MS, Leake County, MS, Lowndes County, MS, Marion County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Scott County, MS, Smith County, MS, Winston County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 80 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 9.1 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 127 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 454 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
845 WGUS64 KJAN 220903 FFAJAN URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON MS 403 AM CDT THU MAR 22 2012 MSZ030>033-038-039-044>046-050>052-056>058-064>066-072>074-221715- /O.CAN.KJAN.FF.A.0004.000000T0000Z-120323T0000Z/ /O.NEW.KJAN.FF.A.0005.120322T0903Z-120322T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE-LEAKE-NESHOBA- KEMPER-SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...WEST POINT...COLUMBUS...ACKERMAN... WEIR...STARKVILLE...LOUISVILLE...MACON...BROOKSVILLE...CARTHAGE... PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...FOREST...MORTON... NEWTON...UNION...DECATUR...CONEHATTA...MERIDIAN...TAYLORSVILLE... RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN...STONEWALL... SHUBUTA...PRENTISS...BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL... COLUMBIA...WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG 403 AM CDT THU MAR 22 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI AND SOUTHEAST MISSISSIPPI. * THROUGH THIS AFTERNOON * PERIODS OF HEAVY RAINFALL WILL BE POSSIBLE TODAY AND WILL COMBINE WITH RAINFALL AMOUNTS OF 2 TO 4 INCHES FROM YESTERDAY. THE NEW ACTIVITY TODAY COULD BRING AN ADDITIONAL 1 TO 3 INCHES TO SOME AREAS. SOILS ARE SATURATED AND ANY ADDITIONAL HEAVY RAINFALL WILL RESULT IN RAPID RUN-OFF AND THE POTENTIAL FOR FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD REVIEW YOUR FLOOD SAFETY PROCEDURES AND MONITOR LATER FORECASTS. BE PREPARED TO TAKE ACTION SHOULD FLASH FLOODING BE OBSERVED OR WHEN FLASH FLOOD WARNINGS ARE ISSUED. && $$ MSZ026>029-036-037-042-043-047>049-053-054-059>062-221015- /O.CAN.KJAN.FF.A.0004.000000T0000Z-120322T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GRENADA-CARROLL-MONTGOMERY-WEBSTER-HOLMES-ATTALA-YAZOO-MADISON MS- WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-JEFFERSON-ADAMS-FRANKLIN MS- LINCOLN- INCLUDING THE CITIES OF...GRENADA...VAIDEN...NORTH CARROLLTON... CARROLLTON...WINONA...EUPORA...MABEN...MATHISTON...DURANT... TCHULA...LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...YAZOO CITY... RIDGELAND...MADISON...CANTON...VICKSBURG...JACKSON...PEARL... BRANDON...RICHLAND...PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST... WESSON...FAYETTE...NATCHEZ...BUDE...ROXIE...MEADVILLE... BROOKHAVEN 403 AM CDT THU MAR 22 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...SOUTHWEST MISSISSIPPI AND WEST CENTRAL MISSISSIPPI HAS BEEN CANCELLED. THE RISK FOR HEAVY RAINFALL HAS PUSHED EAST OF THE AREA. $$ MSZ055-063-221015- /O.CAN.KJAN.FF.A.0004.000000T0000Z-120323T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SIMPSON-LAWRENCE- INCLUDING THE CITIES OF...MAGEE...MENDENHALL...MONTICELLO... NEW HEBRON 403 AM CDT THU MAR 22 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MISSISSIPPI AND SOUTH CENTRAL MISSISSIPPI HAS BEEN CANCELLED. THE RISK FOR HEAVY RAINFALL HAS SHIFTED EAST OF THE AREA. $$ CME
4 follow-up statements
608 WGUS64 KJAN 221543 FFAJAN FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON MS 1043 AM CDT THU MAR 22 2012 MSZ032-044-050-221645- /O.CAN.KJAN.FF.A.0005.000000T0000Z-120322T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHOCTAW-LEAKE-SCOTT- INCLUDING THE CITIES OF...ACKERMAN...WEIR...CARTHAGE...FOREST... MORTON 1043 AM CDT THU MAR 22 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF CENTRAL MISSISSIPPI HAS BEEN CANCELLED. THE AXIS OF HEAVIEST RAIN HAS SHIFTED TO THE EAST AND THE THREAT FOR FLASH FLOODING HAS ENDED. $$ MSZ030-031-033-038-039-045-046-051-052-056>058-064>066-072>074- 222100- /O.CON.KJAN.FF.A.0005.000000T0000Z-120322T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLAY-LOWNDES-OKTIBBEHA-WINSTON-NOXUBEE-NESHOBA-KEMPER-NEWTON- LAUDERDALE-SMITH-JASPER-CLARKE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...WEST POINT...COLUMBUS...STARKVILLE... LOUISVILLE...MACON...BROOKSVILLE...PHILADELPHIA...PEARL RIVER... DE KALB...SCOOBA...NEWTON...UNION...DECATUR...CONEHATTA... MERIDIAN...TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG... QUITMAN...STONEWALL...SHUBUTA...PRENTISS...BASSFIELD...COLLINS... MOUNT OLIVE...LAUREL...COLUMBIA...WEST HATTIESBURG...LUMBERTON... PURVIS...HATTIESBURG 1043 AM CDT THU MAR 22 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI... NORTHEAST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI AND SOUTHEAST MISSISSIPPI. * UNTIL 4 PM CDT THIS AFTERNOON * PERIODS OF HEAVY RAINFALL WILL BE POSSIBLE TODAY AND WILL COMBINE WITH RAINFALL AMOUNTS OF 2 TO 4 INCHES FROM YESTERDAY. THE NEW ACTIVITY TODAY COULD BRING AN ADDITIONAL 2 TO 3 INCHES TO SOME AREAS. SOILS ARE SATURATED AND ANY ADDITIONAL HEAVY RAINFALL WILL RESULT IN RAPID RUN-OFF AND THE POTENTIAL FOR FLASH FLOODING. * FLASH FLOOD WARNINGS HAVE BEEN ISSUED FOR MANY LOCATIONS IN THE FLASH FLOOD WATCH. IN ADDITION...MANY LOCATIONS IN EAST MISSISSIPPI ARE BEING IMPACTED BY FLOODED ROADWAYS AND LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD REVIEW YOUR FLOOD SAFETY PROCEDURES AND MONITOR LATER FORECASTS. BE PREPARED TO TAKE ACTION SHOULD FLASH FLOODING BE OBSERVED OR WHEN FLASH FLOOD WARNINGS ARE ISSUED. && $$ 28
802 WGUS64 KJAN 222029 FFAJAN URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON MS 329 PM CDT THU MAR 22 2012 MSZ030-031-033-038-039-045-046-051-052-056-057-064-065-222130- /O.CAN.KJAN.FF.A.0005.000000T0000Z-120322T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLAY-LOWNDES-OKTIBBEHA-WINSTON-NOXUBEE-NESHOBA-KEMPER-NEWTON- LAUDERDALE-SMITH-JASPER-JEFFERSON DAVIS-COVINGTON- INCLUDING THE CITIES OF...WEST POINT...COLUMBUS...STARKVILLE... LOUISVILLE...MACON...BROOKSVILLE...PHILADELPHIA...PEARL RIVER... DE KALB...SCOOBA...NEWTON...UNION...DECATUR...CONEHATTA... MERIDIAN...TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG... PRENTISS...BASSFIELD...COLLINS...MOUNT OLIVE 329 PM CDT THU MAR 22 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI AND SOUTHEAST MISSISSIPPI HAS BEEN CANCELED. HEAVY RAIN HAS MOVED EAST OF THE AREA AND FURTHER HEAVY RAIN IS NOT ANTICIPATED...ALTHOUGH A FEW ADDITIONAL SHOWERS THROUGH EARLY FRIDAY CANNOT BE RULED OUT. MANY LOCATIONS IN THE PREVIOUS FLOOD WATCH ARE STILL EXPERIENCING HIGH WATER LEVELS OR RISING LEVELS OF RIVER AND STREAMS. PLEASE SEE RELEVANT AREAL FLOOD WARNINGS OR RIVER FLOOD WARNINGS FOR FURTHER SPECIFIC INFORMATION. $$ MSZ058-066-072>074-230430- /O.EXT.KJAN.FF.A.0005.000000T0000Z-120323T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLARKE-JONES-MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...QUITMAN...STONEWALL...SHUBUTA... LAUREL...COLUMBIA...WEST HATTIESBURG...LUMBERTON...PURVIS... HATTIESBURG 329 PM CDT THU MAR 22 2012 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH FRIDAY MORNING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI AND SOUTHEAST MISSISSIPPI. * THROUGH FRIDAY MORNING * PERIODS OF HEAVY RAINFALL WILL CONTINUE TO BE A POSSIBILITY THROUGH TONIGHT FOR PORTIONS OF SOUTHEASTERN MISSISSIPPI NEAR A STALLING FRONTAL BOUNDARY. THE RISK OF ADDITIONAL FLOODING RAINFALL IS HIGHEST SOUTHEAST OF A QUITMAN TO COLUMBIA LINE WHERE AN ADDITIONAL 1 TO 2 INCHES OF RAIN WILL BE POSSIBLE BY EARLY FRIDAY MORNING. THESE AMOUNTS...IN ADDITION TO THE 4 TO 6 INCH RAINFALL TOTALS ALREADY EXPERIENCED...WOULD BE ENOUGH TO CAUSE MORE FLASH FLOODING ISSUES. * MANY LOCATIONS IN SOUTHEASTERN MISSISSIPPI ARE ALREADY BEING IMPACTED BY FLOODED ROADWAYS AND LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD REVIEW YOUR FLOOD SAFETY PROCEDURES AND MONITOR LATER FORECASTS. BE PREPARED TO TAKE ACTION SHOULD FLASH FLOODING BE OBSERVED OR WHEN FLASH FLOOD WARNINGS ARE ISSUED. && $$ 50
523 WGUS64 KJAN 230229 FFAJAN FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON MS 929 PM CDT THU MAR 22 2012 MSZ058-066-072>074-231030- /O.CON.KJAN.FF.A.0005.000000T0000Z-120323T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLARKE-JONES-MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...QUITMAN...STONEWALL...SHUBUTA... LAUREL...COLUMBIA...WEST HATTIESBURG...LUMBERTON...PURVIS... HATTIESBURG 929 PM CDT THU MAR 22 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI AND SOUTHEAST MISSISSIPPI. * UNTIL 7 AM CDT FRIDAY * PERIODS OF HEAVY RAINFALL WILL CONTINUE TO BE A POSSIBILITY THROUGH TONIGHT FOR PORTIONS OF SOUTHEASTERN MISSISSIPPI NEAR A STALLING FRONTAL BOUNDARY. THE RISK OF ADDITIONAL FLOODING RAINFALL IS HIGHEST SOUTHEAST OF A QUITMAN TO COLUMBIA LINE WHERE AN ADDITIONAL 1 TO 2 INCHES OF RAIN WILL BE POSSIBLE BY EARLY FRIDAY MORNING. THESE AMOUNTS...IN ADDITION TO THE 4 TO 6 INCH RAINFALL TOTALS ALREADY EXPERIENCED...WOULD BE ENOUGH TO CAUSE MORE FLASH FLOODING ISSUES. * MANY LOCATIONS IN SOUTHEASTERN MISSISSIPPI ARE ALREADY BEING IMPACTED BY FLOODED ROADWAYS AND LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD REVIEW YOUR FLOOD SAFETY PROCEDURES AND MONITOR LATER FORECASTS. BE PREPARED TO TAKE ACTION SHOULD FLASH FLOODING BE OBSERVED OR WHEN FLASH FLOOD WARNINGS ARE ISSUED. && $$
710 WGUS64 KJAN 231018 FFAJAN FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON MS 518 AM CDT FRI MAR 23 2012 MSZ058-066-072>074-231130- /O.CAN.KJAN.FF.A.0005.000000T0000Z-120323T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLARKE-JONES-MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...QUITMAN...STONEWALL...SHUBUTA... LAUREL...COLUMBIA...WEST HATTIESBURG...LUMBERTON...PURVIS... HATTIESBURG 518 AM CDT FRI MAR 23 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL MISSISSIPPI... SOUTH CENTRAL MISSISSIPPI AND SOUTHEAST MISSISSIPPI HAS BEEN CANCELLED. THE THREAT FOR HEAVY RAIN HAS SHIFTED OUT OF THE AREA. $$ CME
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood watch went out at Mar 22, 3:56 AM CDT, 7 minutes earlier.
Area forecast discussion, Mar 22, 3:56 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
356 AM CDT THU MAR 22 2012
.SHORT TERM...LARGE CUT OFF UPPER LOW CONTINUES TO SPIN TO OUR NW
AND WILL MOVE SLOWLY THROUGH THE SHORT TERM AND INFLUENCE OUR
REGIONS WEATHER. THE MAIN STORY FOR THE NEXT 12-24 HRS WILL CONTINUE
TO BE ON PRECIP AND ADDITIONAL LOCALLY HEAVY RAINFALL.
YESTERDAY...THE LOW LEVEL MOIST AXIS SHIFTED MORE TO THE EAST THAN
ANTICIPATED AND THE RESULT WAS OVERALL LOWER RAINFALL TOTALS AREA
WIDE AND THE AXIS OF HIGHER TOTALS FURTHER EAST. EARLY THIS
MORNING...THE LOW LEVEL MOIST AXIS REMAINS OVER THE EASTERN PORTION
OF THE CWA WITH THE CORE OF THIS AXIS JUST A COUNTY TO TWO EAST OF
OUR SE COUNTIES. HOWEVER...THIS AXIS DOES EXTEND NORTHWARD INTO THE
FAR EASTERN COUNTIES OVER IN E-CENTRAL MS. THIS AXIS WILL BE A KEY
PLAYER IN JUST WHERE THE MOST EFFICIENT RAIN PRODUCING CONVECTION
CAN OCCUR. LATEST MODEL DATA CONTINUES TO STRUGGLE WITH THE FINE
DETAILS OF THESE KEY FEATURES...THUS STRUGGLE IN HOW THINGS WILL
EVOLVE LATER TODAY. THE BEST COURSE IS TO USE A BLEND OF ALL
SOLUTIONS WHICH KEEPS THE MAIN PRECIP AXIS OVER THE EASTERN HALF
TODAY WITH THE HIGHEST RAIN TOTALS WITHIN THE I-59 CORRIDOR AND FAR
EASTERN COUNTIES OF THE CWA. THE UPPER LOW WILL CONTINUE TO PROVIDE
DECENT LIFT INTO TONIGHT AND IT WILL TRULY DEPEND ON THE LOCATION
AND EVOLUTION OF THE LOW LEVEL MOIST AXIS ON HOW QUICKLY THE PRECIP
WILL PUSH EAST. ACROSS THIS AREA...THERE REMAINS THE POTENTIAL FOR
AN ADDITIONAL 1-3 INCHES. SOME OF THIS AREA HAS ALREADY SEEN 2-4
(BASED OFF RADAR EST) AND ANY ADDITIONAL HEAVY RAIN COULD CAUSE
FLOODING ISSUES. DUE TO ALL THIS...HAVE CANCELLED THE WESTERN
PORTION OF THE CURRENT WATCH (WHICH ENDED AT 7AM) AND JUST STUCK
WITH THE EASTERN MOST SECTION WHICH WAS IN EFFECT FOR TODAY. WITH
THE HEAVY PRECIP EXPECTED TO EXIT THE CWA BY MID AFTERNOON...HAVE
TRIMMED THE END TIME BACK TO NOW EXPIRE AT 4PM.
IT APPEARS THE FAR EASTERN SECTION OF THE CWA WILL HAVE A DIFFICULT
TIME DESTABILIZING TODAY WITH THE ONGOING PRECIP AND SLOW EASTWARD
PUSH OF COOLER BOUNDARY LAYER AIR. THIS WILL RESULT IN ANY
STRONG/SVR STORM RISK EAST OF OUR AREA.
CONCERNING POPS TODAY/TONIGHT...VALUES WERE LOWERED ACROSS THE WEST
AND RAISED FOR AREAS EAST OF I-55. THIS FITS THE LATEST TRENDS AND
EXPECTATION OF WHERE PRECIP WILL EXIST FOR THE FIRST FEW HRS OF THE
TODAY PERIOD. TONIGHT...MAINLY THE I-59 CORRIDOR LOOKS TO HAVE A
LINGERING RISK FOR MEASURABLE PRECIP AND GUID POPS WERE FOLLOWED
THERE. THE REST OF THE AREA LOOKS TO REMAIN DRY AND POPS WERE
LOWERED. SIMILAR AREAS LOOK TO HAVE LOW END POTENTIAL FOR SOME
PRECIP ON FRI AS THE WEAK SFC BOUNDARY LINGERS WITHIN THE I-59
CORRIDOR.
TEMPS WILL BE TRICKY TODAY AS THE NAM/GFS ARE OFFERING DIFFERING
SOLUTIONS. THE NAM WANTS TO HOLD ONTO THE COOLER BOUNDARY LAYER AIR
AND NEVER MIXES...EVEN IN THE FACE OF SUNSHINE/NO CLOUDS OVER THE
W/NW. ON THE OTHER HAD...THE GFS IS BY FAR THE MOST AGGRESSIVE AND
WARMS ALL AREAS WITH THE E/SE BEING THE WARMEST...EVEN WHEN
CLOUDS/PRECIP LINGER THERE NEARLY ALL DAY. I FOLLOWED A BLEND OF THE
TWO...WHICH WAS VERY SIMILAR TO THE EURO...BUT A TAD WARMER TO GIVE
CREDENCE TO THE GFS. FOR THE REST OF THE SHORT TERM...THE GFS IS NOW
MORE IN LINE WITH THE PREV/CURRENT EURO AND THOSE GUID TEMPS WERE
FOLLOWED. /CME/
.LONG TERM...(SATURDAY THROUGH THURSDAY)...THE LONG TERM WILL BE
GENERALLY QUIET AS WE SEE THE SLOW MOVING UPPER LOW DEPART OUR REGION
DURING THIS EARLY PORTION OF THE PERIOD. ENSEMBLES ON BOTH EURO AND
GFS SIDE AGREE ON THE GENERAL PATTERN THROUGH THE PERIOD WITH AN
UPPER RIDGE AXIS PASSING THROUGH THE REGION BEFORE THE FLOW BECOMES
ZONAL. THE ONLY CHANCE OF RAIN WILL COME LATE WEDNESDAY INTO THURSDAY
AS A WEAK SHORT WAVE CROSSES THE REGION. THIS WILL BE AHEAD OF AN
APPROACHING FRONT FROM THE NORTH. AFTERNOON HIGHS WILL BE GENERALLY 5
TO 15 DEGREES ABOVE NORMAL FOR THIS TIME OF YEAR. THE LOWS WILL BE 5
TO 10 DEGREES ABOVE NORMAL. AS FOR THE SHORT WAVE CONFIDENCE IS NOT
VERY HIGH ON A WEAK SHORT WAVE AROUND DAY 7. AS FAR AS TEMPS ARE
CONCERN WENT WITH A BLEND OF MEN...MEX AND GMOS GUIDANCE. ON POPS
MADE ADJUSTMENTS TO MEX GUIDANCE./17/
&&
.AVIATION...EVEN THOUGH MOST OF THE CWA HAS PRECIP OCCURRING ACROSS
IT...CONDITIONS REMAIN MOSTLY VFR/MVFR EARLY THIS MORNING. I LOOK
FOR THAT TREND TO HOLD WITH A TREND TO MORE VFR AS THE DAY
PROGRESSES. LOCATIONS WITH THE BEST POTENTIAL FOR IFR CONDITIONS
WILL BE GTR/MEI/HBG. WILL WORK A PERIOD OR TWO IN WITH IFR
CONDITIONS AND THEN TREND TOWARD IMPROVING CONDITIONS THROUGH THE
DAY. /CME/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 75 55 80 52 / 64 14 12 4
MERIDIAN 71 58 82 51 / 100 35 28 12
VICKSBURG 77 52 79 48 / 24 12 5 2
HATTIESBURG 73 63 84 55 / 97 38 35 17
NATCHEZ 76 53 79 52 / 24 14 4 2
GREENVILLE 75 54 75 51 / 22 14 8 2
GREENWOOD 75 55 78 51 / 58 13 12 3
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR MSZ030>033-038-039-
044>046-050>052-056>058-064>066-072>074.
LA...NONE.
AR...NONE.
&&
CME/17/Hazardous weather outlook, Mar 22, 1:18 AM CDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 118 AM CDT THU MAR 22 2012 MSZ030>033-037>039-044>046-050>052-055>058-063>066-072>074-230630- CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-LEAKE- NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SIMPSON-SMITH-JASPER- CLARKE-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- 118 AM CDT THU MAR 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND THURSDAY PERIODS OF HEAVY RAINFALL WILL CONTINUE THROUGH TONIGHT INTO THURSDAY AND A FLASH FLOOD WATCH IS IN EFFECT. RAINFALL TOTALS OF THREE TO FIVE INCHES ARE LIKELY WITH LOCALLY HIGHER AMOUNTS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>029-034>036- 040>043-047>049-053-054-059>062-230630- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-WASHINGTON- HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-WARREN-HINDS- RANKIN-CLAIBORNE-COPIAH-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- 118 AM CDT THU MAR 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 17
In the hours before
Local storm report, Mar 21, 10:33 PM CDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1033 PM CDT WED MAR 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM FLASH FLOOD 3 SE TUCKERS CROSSING 31.60N 89.05W
03/21/2012 JONES MS EMERGENCY MNGR
WATER OVER A PORTION OF GEORGE BOUTWELL RD
0940 PM FLASH FLOOD 6 WSW SOSO 31.72N 89.37W
03/21/2012 JONES MS EMERGENCY MNGR
A FEW RDS WITH WATER OVER THEM IN WESTERN JONES
CO...SUMMERLAND RD...TOM COLLINS RD AND OLD PALESTINE
CHURCH RD.
&&
CMELocal storm report, Mar 22, 1:41 AM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
141 AM CDT THU MAR 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM FLOOD 3 NE NEWTON 32.35N 89.12W
03/22/2012 NEWTON MS EMERGENCY MNGR
ELEVEN OCCUPENTS WERE EVACUATED FROM SHALLOW CHURCH ROAD.
A PROPANE TANK GOT OFF ITS FOUNDATION IN FLOODING. SOME
HOMES WERE FLOODED...BUT NO MOBILE HOMES WERE AFFECTED.
&&
17The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 7:15 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 2 hr |
| Mar 21, 8:46 PM CDT | Flash Flood Warning | JAN | Forrest | 94 min |
| Mar 21, 9:55 PM CDT | Flash Flood Warning | JAN | Jones | 2 hr |
| Mar 21, 10:39 PM CDT | Flash Flood Warning | JAN | Clarke, Lauderdale | 94 min |
| Mar 22, 5:27 AM CDT | River Flood Warning | JAN | Neshoba | 6 days |
| Mar 22, 5:27 AM CDT | River Flood Warning | JAN | Leake | 7 days |
| Mar 22, 5:27 AM CDT | River Flood Warning | JAN | Leake | 8 days |
| Mar 22, 5:27 AM CDT | River Flood Warning | JAN | Leake | 4 days |
| Mar 22, 5:45 AM CDT | River Flood Warning | JAN | Forrest | 52 hr |
| Mar 22, 8:16 AM CDT | Flash Flood Warning | JAN | Forrest, Jones, Lamar | 3 hr |
| Mar 22, 8:24 AM CDT | Flash Flood Warning | JAN | Clarke, Lauderdale | 3 hr |
| Mar 22, 8:33 AM CDT | River Flood Warning | JAN | Madison, Yazoo | 9 days |
| Mar 22, 8:36 AM CDT | Flash Flood Warning | JAN | Kemper, Lowndes, Noxubee | 3 hr |
| Mar 22, 8:52 AM CDT | Flash Flood Warning | JAN | Neshoba, Newton, Winston | 113 min |
| Mar 22, 9:01 AM CDT | Flash Flood Warning | JAN | Covington, Jasper, Smith | 3 hr |
| Mar 22, 10:16 AM CDT | River Flood Warning | JAN | Leake | 5 days |
| Mar 22, 10:16 AM CDT | River Flood Warning | JAN | Hinds, Rankin | 7 days |
| Mar 22, 10:16 AM CDT | River Flood Warning | JAN | Copiah, Simpson | 4 days |
| Mar 22, 10:16 AM CDT | River Flood Warning | JAN | Lawrence | 4 days |
| Mar 22, 11:00 AM CDT | Areal Flood Warning | JAN | Neshoba, Newton, Winston | 6 hr |
| Mar 22, 11:15 AM CDT | Flash Flood Warning | JAN | Forrest, Jones, Lamar | 2 hr |
| Mar 22, 11:29 AM CDT | Flash Flood Warning | JAN | Kemper, Lowndes, Noxubee | 2 hr |
| Mar 22, 11:30 AM CDT | Flash Flood Warning | JAN | Clarke, Lauderdale | 2 hr |
| Mar 22, 12:15 PM CDT | Areal Flood Warning | JAN | Clarke, Covington, Jasper, Jefferson Davis, Jones, Smith | 6 hr |
| Mar 22, 12:39 PM CDT | River Flood Warning | JAN | Covington, Forrest | 21 hr |
| Mar 22, 1:09 PM CDT | River Flood Warning | JAN | Jones | 5 days |
| Mar 22, 1:16 PM CDT | Areal Flood Warning | JAN | Forrest, Jones, Lamar | 6 hr |
| Mar 22, 1:32 PM CDT | Areal Flood Warning | JAN | Clarke, Lauderdale | 6 hr |
| Mar 22, 1:35 PM CDT | Areal Flood Warning | JAN | Kemper, Lowndes, Noxubee | 6 hr |
| Mar 22, 2:00 PM CDT | River Flood Warning | JAN | Leake | 4 days |
| Mar 22, 4:13 PM CDT | River Flood Warning | JAN | Noxubee | 6 hr |
Nearby
Flash Flood Watches in Mississippi, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.